Arkansas, 2010Damaging Winds in Arkansas, June 9, 2010
June 9, 2010 · NWS JAN · 2 events in 1 county or zone
A weak disturbance moved across the region and produced isolated severe storms with damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance moved across the region and produced isolated severe storms with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 9, 2:23 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 2:23 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED JUN 9 2010
.DISCUSSION...CONVECTIVE LATE AFTERNOON STILL LOOKING PROBABLE AS
PWATS OF NEAR 2 INCHES OVER MUCH OF THE REGION ALONG WITH WIDESPREAD
SURFACE DEWPOINTS IN THE M70S...ESPECIALLY FOR THE DELTA. EARLY
MORNING ROUND OF TSRA OVER NERN MS DEPOSITED A WEAK OUTFLOW BOUNDARY
FROM NEAR MACON TO GRENADA THAT WAS LIFTING NEWD. AN AXIS OF
INSTABILITY WITH MINUS 9 LIFTED INDEXES REMAINS FROM BASTROP/WINNSBORO
IN NERN LA TO AROUND GRENADA/WEST POINT AREAS. A STEADY SSW FEED OF
GULF MOISTURE REFUELING THE AIR MASS AND EARLIER RAOBS IMPRESSIVE
WITH RATHER HIGH WET MICROBURST CHECKLIST VALUES IN THE LIKELY
CATEGORY. PROGGED TEMP/DEWPTS OF 93/74 YIELD SBCAPES NEAR 4300J/KG...
DCAPE 11-1200J/KG...AND MID LEVEL LAPSE RATES NEARLY 7C. WILL KEEP
MENTION OF POTENTIAL GUSTY WINDS/HEAVY RAINS IN PORTIONS OF NERN
LA...SE AR AND NW MS THROUGH SUNSET. REF SPC DAY 1 OUTLOOK.
LATEST RUC DEVELOPS CONVECTION ALONG THE MS RIVER WITHIN THE NEXT FEW
HOURS AND THEN BUILDS IT EWD TO AROUND I-55 AND THEN DISSIPATING BY
04-06Z. AS A RESULT...KEEPING POPS TO 60 PERCENT N AND W BEFORE DARK
WHILE KEEPING 30-40 ALONG AND W OF THE NATCHEZ TRACE. HWOJAN HANGING
ON WITH ISOLATED SEVERE STORMS...ESPECIALLY NORTHWEST OF A LINE FROM
JONESVILLE TO NATCHEZ TO JACKSON TO MACON.
LATER TONIGHT/THURSDAY THE MID LEVEL COLD POOL IN NRN TX OPENS UP AND
LIFTS INTO THE OZARKS AS LONG WAVE TROUGH DIGS OVER THE WRN CONUS.
PLENTY OF CONVECTIVE CLOUD DEBRIS AND OUTFLOW BOUNDARIES TO WORK WITH
ON THURSDAY SO POPS WILL REMAIN IN THE SCATTERED CATEGORY FOR MAINLY
AFTERNOON SHRA/TSRA. BY THURSDAY NIGHT/FRIDAY...THE WRN CONUS TROUGH
AMPLIFIES RIDGING OVER THE SERN CONUS WHICH WILL BRING WARMER
AFTERNOON TEMPS/HEAT INDEXES THAT THE MEX HAS BEEN TRYING TO FORECAST
AROUND HERE FOR THE PAST WEEK TO TEN DAYS. STILL BELIEVE WE MAY START
PUSHING ON THE HEAT ADVISORY CRITERIA STARTING FRIDAY AND LASTING
THROUGH THE WEEKEND HOWEVER MODELS PERSIST IN TRYING TO MIX OUT OUR
AFTERNOON DEWPOINTS TO KEEP US BELOW THE 105F THRESHOLD...WE SHALL
SEE IF THAT PANS OUT. SOME PROGGED RAOBS SUGGEST U90S MAY OCCUR WHICH
WOULD BE PUSHING CLOSER TO RECORD HOT LEVELS./40/
LONG TERM...SATURDAY THROUGH WEDNESDAY...THE EXTENDED PORTION OF THE
FORECAST WILL MOSTLY BE DOMINATED BY BUILDING HIGH PRESSURE OVER THE
REGION AND CONTINUED WARM AND MUGGY CONDITIONS. BUILDING 500MB
HEIGHTS OVER THE ARKLAMISS REGION CONTINUE THROUGH THE WEEKEND TO
AROUND 595DM AS A TROUGH DIGS OUT WEST. THIS WILL RESULT IN CONTINUED
WARM TEMPERATURES ACROSS THE REGION. HIGHS EACH DAY SHOULD REACH INTO
THE MIDDLE 90S. OVERNIGHT LOWS WILL NOT DROP OFF MUCH AND ONLY FALL TO
THE LOWER TO MID 70S. THESE TEMPERATURES...COMBINED WITH AMPLE MOISTURE
IN THE ATMOSPHERE...SHOULD CREATE RATHER UNCOMFORTABLE CONDITIONS FOR
RESIDENTS FRIDAY THROUGH SUNDAY. AFTERNOON HEAT INDEX VALUES DURING
THE WEEKEND WILL REACH INTO THE LOW 100S...FLIRTING WITH 105 IN SOME
LOCATIONS. WHILE THIS WILL REMAIN SLIGHTLY BELOW LOCAL HEAT ADVISORY
CRITERIA...THIS IS SOMETHING THAT WILL HAVE TO BE MONITORED WITH
LATER FORECASTS. IN ADDITION...SMALL POPS WILL REMAIN IN THE FORECAST
DURING THIS TIME AS DAYTIME HEATING SHOULD BE ENOUGH TO DESTABILIZE
THE ATMOSPHERE FOR MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS.
BY LATE SUNDAY...THE UPPER RIDGE BEGINS TO BREAK DOWN SOME AS A
FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THIS WEAK FRONT WILL
SLOWLY OOZE DOWN INTO THE ARKLAMISS SUNDAY NIGHT INTO MONDAY WITH
SHOWERS AND THUNDERSTORMS ACCOMPANYING THE FRONT. THE FRONT LOOKS TO
STALL GENERALLY AROUND THE COAST AND SERVE AS A FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE FORECAST
PERIOD. TEMPERATURES SHOULD BECOME SLIGHTLY CLOSER TO NORMAL WITH
THIS FROPA AND OVERNIGHT LOWS A LITTLE COOLER THAN RECENT DAYS DUE
TO SLIGHTLY DRIER AIR FILTERING IN BEHIND IT.
GFS MOS TEMPS HAVE BEEN RUNNING A LITTLE WARM AS OF LATE AND
ADJUSTED TEMPS A LITTLE CLOSER TO ENSEMBLE NUMBERS FOR PORTIONS OF
THE PERIOD. /28/
&&
.AVIATION...EXPECT VFR OCNL MVFR SKIES THIS AFTERNOON WITH SCT-BKN
DECKS 1500-3000 FEET AND BKN-OVC 3-5K FEET. SHOWERS AND TSTMS WILL
BE SCATTERED OVER THE AREA TODAY...ESPECIALLY OVER WRN AND NRN
SECTIONS OF THE REGION...WITH BRIEF PERIODS OF HEAVY RAINFALL
LOWERING CIGS/VSBY TO IFR/LIFR CONDITIONS. ISOLATED SEVERE STORMS
WILL ALSO DEVELOP WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING
DOWNBURST WINDS. SHOWERS AND TSTMS WILL BE ON THE DECREASE BY EARLY
EVENING WITH MOST ACTIVITY ENDING BY 10 PM. CLOUD DECKS WILL
GENERALLY BE SCT BY 10 PM. LIGHT FOG WILL BE POSSIBLE LATE TONIGHT
WITH PATCHES OF IFR VSBY POSSIBLE TOWARD MORNING IN AREAS WHERE
HEAVIER RAINFALL OCCURS./03/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 93 74 94 / 27 29 15 21
MERIDIAN 72 93 72 95 / 35 28 18 21
VICKSBURG 74 92 74 94 / 34 27 15 23
HATTIESBURG 72 94 72 95 / 19 23 8 20
NATCHEZ 74 92 75 94 / 22 31 11 22
GREENVILLE 74 92 75 94 / 42 42 27 28
GREENWOOD 73 91 74 94 / 42 42 22 32
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 9, 1:43 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT WED JUN 9 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
243 PM CDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND THURSDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. ALTHOUGH
ALL AREAS WILL SEE AT LEAST A SMALL POTENTIAL FOR SEVERE STORMS...
THE BEST CHANCE WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND WEST AND NORTH MISSISSIPPI ALONG AND NORTHWEST OF A
LINE FROM JONESVILLE TO NATCHEZ TO JACKSON TO MACON. STORMS WILL HAVE
THE POTENTIAL FOR WIND GUSTS OF 60 MPH OR HIGHER AND QUARTER SIZE HAIL.
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR PERIODS OF HEAVY
RAINFALL WHICH MAY PRODUCE PONDING WATER ON ROADWAYS AND IN AREAS
WHERE DRAINAGE IS POOR.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WEAK
DISTURBANCE MOVES ACROSS THE REGION. A FEW STORMS WILL BECOME
SEVERE...FUELED BY THE VERY MOIST AND UNSTABLE AIR MASS CURRENTLY
POSITIONED OVER THE AREA. THE CHANCE OF SEVERE THUNDERSTORMS WILL
DECREASE AFTER SUNSET AND MOST ACTIVITY WILL END BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
03
In the hours before
Special weather statement, Jun 9, 10:42 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT WED JUN 9 2010
ARZ074-091725-
ASHLEY AR-
1142 AM CDT WED JUN 9 2010
...STRONG STORM APPROACHING HAMBURG FROM THE SOUTHWEST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF NORTH CROSSETT AT 1141
AM CDT...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
40
Special weather statement, Jun 9, 1:18 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT WED JUN 9 2010
ARZ075-091945-
CHICOT AR-
218 PM CDT WED JUN 9 2010
...STRONG STORM SHOULD PASS NEAR DEWEY THROUGH 300 PM...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MCMILLAN CORNER
AT 217 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
40
Thunderstorm Wind, Ashley
- When
- June 9, 4:30 PM CST
- Where
- Ashley County, 1.16 mi E of Hamburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.230, -91.800
Powerlines were blown down on South Cherry Street. It was likely caused by an outflow boundary from storms passing just west of Hamburg.
Thunderstorm Wind, Ashley
- When
- June 9, 4:47 PM CST
- Where
- Ashley County, 3.64 mi NNE of Berlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 33.130, -91.750
Power lines were blown down northeast of Berlin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Flood in Texas, June 9 to 10, 2010$5.1 million · 14 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Hail and Damaging Winds in Tennessee, June 9, 2010$250,000 · 60 kt wind · 14 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Ohio, June 9, 2010$155,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237842, 237843.